Mar 31, 2000
I've been HIV+ for 14 years. Past 3 years, my T-cell count has been 650+; viral load stays below 10,000. Never taken anti-viral, but do take acyclovir daily for oral herpes. A specialist thinks I may have AIDS enteropathy, since I have persistent problems with diarrhea...and multiple stool tests and colonoscopy/endoscopy found no pathogens. It appears to have an inflammation in the lining of my stomach and upper intestine. Previous treatment with antibiotics had no effect. If this inflammation is causing the diarrhea, how can the inflammation be treated? Thank you.
Response from Dr. Feinberg
AIDS enteropathy might well respond to combination therapy for HIV. Otherwise, you're limited to symptomatic treatment with antidiarrheals such as Lomotil and Imodium. Some people require somatostatin, and expensive drug that must be injected or given through a vein, in addition to the standard antidiarrheals.
Hiv cause a thinner blood vessel?
zerit, epivir, and Ziagen
- Pain In Penis After Touching Vaginal Fluid Worried I Have HIV
- Red Eyes After Oral Sex On A Woman What Are The Chances Of HIV
- Sore On Penis After Mutual Masturbation Worried I Have HIV
- Swollen Lymph Nodes After Giving Oral Sex What Are The Chances Of HIV
- Testicular Pain After Oral Sex Worried I Have HIV
- Testing For Chlamydia Otc
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.